Citation: derptard. "The Worst Headache of My Life: An Experience with Modafinil & Caffeine (exp85931)". Erowid.org. Jan 31, 2019. erowid.org/exp/85931
Since I was in High School I have had problems staying awake and paying attention after 11:00 in the morning. I have never been diagnosed with anything related to sleep disorders or ADD, but I always feel incredibly tired late in the day.
I am a mid-20's old male, in decent shape, around 180 pounds. I do not exercise regularly aside from 20 pushups and lunges a day just to stretch my arms and legs. I am not currently taking medication, though I was on Celexa for a couple of years (I stopped last year) for depression.
Since I became a working adult I have found it necessary to down a can of diet rockstar energy drink every day to stay awake. This contains 1.35 g of 'energy blend' which contains caffeine, taurine, and other things. My diet is pretty much the same every day. 3 scrambled eggs and four pieces of toast for breakfast. 1 ham and cheese sandwich for lunch, a chicken sandwich or spaghetti for dinnner (yes I am a bachelor). Lately the caffeine drink has been leaving an awful taste in my mouth (probably from drinking way too much of it) and making me pee every ten minutes, so I decided to try an alternative.
I ordered the generic brand of modafinil (MODALERT) from the internet. They came in airsealed foil packages. 100 mg tabs. What follows is my experience with the drug over the course of a work week.
My package arrived on Tuesday evening. Excited to try the pills, I took two at once around 7:00 at night. I did not notice much effect at all. I went to sleep around the normal hour.
I decided to try the pills without my usual energy drink to properly document its effect. I took one pill in the morning. Around 7:30. Around 2:00 I began to feel lethargic, lacking focus and drive to complete my tasks at work, so I took another 100 mg pill. The rest of the day I felt normal. I didn't get too tired to work, but I didn't feel like I gained any kind of edge.
I didn't get too tired to work, but I didn't feel like I gained any kind of edge.
At the end of the day I became tired around 10:00 at night, and went to sleep around 11:00 as usual. I was not too impressed with modalert at that point, but it did get me through the day, so I was glad.
I took two 100 mg pills at 7:30 in the morning. Around 11:00 I'm not sure if I was tired, but I had a craving for that Rockstar, maybe I just crave the caffeine, or the carbonation, because it tastes like shit. So I started drinking the rockstar. There was a period of about 2 hours where I felt sharp as a knife, Focused, alert, and eager to work.. then around 12:00 it hit me. An intense, overwhelming pain? in my head. Like nothing I've ever experienced. It's not like a headache, because I feel headaches in a very specific part of my head, and it is physically painful. This felt like it was all over my head. Kind of like a brain fog, more uncomfortable than painful actually. For a few hours I was unable to accomplish much of anything. My vision seemed to blur, and I became very agitated. People asking me for things began to piss me off. I felt a strong urge to get up from my desk and run until my legs were sore. I wanted to work out the stress somehow. I left work and found a place to do some pushups, but this didn't seem to help much. It seemed to go away after a while and I was back to normal for the rest of the day. I went to sleep at the normal time.
I decided to play it safe today and only take one pill and no rockstar. I took the 100mg pill at 7:30 in the morning. For most of the day I felt normal, no nodding off or cravings for rockstar. I did some really good work, though I was pretty slow at it. Around 3:00 the pain hit me again. Thankfully my work week was almost over by then, but I was unable to accomplish any work requiring any sort of creativity or thinking after that point.
it's 7:47 at night now and I'm still feeling its effects. I ate a big meal. I am quite awake right now, but not feeling very good I must say.
I thought maybe this bad headache I've been getting was caffeine withdrawal. Though, it's not likely because I've never had caffeine withdrawal hurt this bad. Normally I drink up to 80 mg of caffeine a day, and this week I went 2 days without any. Starting tomorrow on Saturday I will try 50 mg of the modalert and no caffeine and see what that gets me. So far my experience with the drug has been unsatisfying. I'm not sure if I'll continue it's usage next week.
I feel like most of the stories I've heard about this drug may be bullox. Eiither that, or the stuff I got online is fake. All I know is that right now, my text editor is glaring at me like a lamp in my face. and I just want to shut off the lights.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.